Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Thinning hair after taking hormone therapy. History of hysterectomy. Suggestions?

I had a full hysterectomy 12 years ago. I am 53 now. I ve been on compounding hormone therapy ever since. My hair has become super fine over these years and thinning. I ve had thyroid checked and it appears to be fine. I had a urine metal detection test. I ve been advised to up protein intake. I ve taken iron and biotin supplements and been putting rogaine on my head for several years. I ve stopped coloring my hair and it still continues to worsen. I m at a loss. Not sure if I need to stop the hormone therapy as I take bi- estrogen , progesterone, and testosterone. I ve told my doctor that my hair feels like feathers. I can hardly style it anymore since it is so thin and fine. Any more suggestions?
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Endocrinologist 's  Response

Hair thinning may be related to so many factors like nutritional deficiency, chronic illness, drugs, stress and hormonal imbalance . After your menopause and as your age advance also you can have thinning of hair and many are genetically determined.

It might be possible due to testosterone but you can discuss with your PCP and decide.

Answered: Fri, 15 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor